Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 83, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 5, 2001, 2:46 PM CDT for Bosque County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 5, 2001, 2:46 PM CDT (19:46 UTC)
- Expired
- May 5, 2001, 3:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bosque County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 81 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 051946 SVRFTW TXC035-052045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 246 PM CDT SAT MAY 5 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOSQUE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 345 PM CDT * AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 17 MILES WEST OF MERIDIAN...MOVING EAlST AT 50 MPH. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3198 9799 3186 9791 3183 9738 3218 9765
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 10:30 AM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, May 5, 10:30 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1030 AM CDT SAT MAY 5 2001 THAT ACTIVITY THAT AFFECTED THE REGION LAST NIGHT...HAS MOVED INTO ARKANSAS AND LOUISIANA. THE NEXT AREA OF THUNDERSTORMS DEVELOPED BEFORE DAYBREAK NORTHEAST OF THE BIG BEND...BETWEEN FORT STOCKTON AND DEL RIO. THESE STORMS ARE MOVING NORTHEASTWARD...AND WILL BE MOVING INTO THE SOUTHWESTERN PART OF NORTH TEXAS DURING THE NEXT HOUR. THIS ACTIVITY MAY WEAKEN AS IT MOVES FARTHER EAST...BUT COULD HELP TO DISRUPT THE ATMOSPHERE ACROSS NORTH CENTRAL TEXAS. VISIBLE SATELLITE IMAGERY INDICATES THAT ALTHOUGH OVERCAST SKIES CONTINUE ACROSS THE NORTHERN HALF OF NORTH TEXAS...THERE ARE BREAKS IN THE CLOUDS BETWEEN SAN SABA...HILLSBORO..AND AUSTIN. THIS WILL ALLOW FOR SOME HEATING ACROSS THE SOUTH...WHICH WILL AID IN THUNDERSTORM DEVELOPMENT THERE THIS AFTERNOON. THE MODERATE AND SLIGHT RISK AREAS STILL LOOK GOOD. 58 .FWD...NONE.
In the hours before
Special weather statement, May 5, 12:35 PM CDT, 2 hours 11 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-052100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1235 PM CDT SAT MAY 5 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT FOR THAT PART OF NORTH TEXAS ALONG AND WEST OF A LINE FROM SHERMAN...TO DALLAS...TO HILLSBORO...AND TEMPLE. THIS INCLUDES THE CITIES OF WACO...STEPHENVILLE...GRAHAM...GAINESVILLE...AND THE DALLAS FORT WORTH METROPLEX. FARTHER EAST...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. SOME CITIES IN THE SLIGHT RISK AREA INCLUDE...PARIS... SULPHUR SPRINGS...ATHENS...AND PALESTINE. A STRONG UPPER LEVEL SYSTEM OVER NEW MEXICO THIS MORNING...WILL AFFECT NORTH TEXAS TONIGHT. MOIST AND UNSTABLE AIR IS ALREADY IN PLACE...AND THE COLDER TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER LEVEL SYSTEM WILL MAKE CONDITIONS MORE UNSTABLE AS THE DAY PROGRESSES. THE LOW LEVEL WIND WILL ALSO BECOME MORE FAVORABLE FOR SUPERCELL DEVELOPMENT BY EVENING. A POTENTIAL LIMITING FACTOR IS THE RAIN COOLED ENVIRONMENT LEFT OVER FROM THE THUNDERSTORM ACTIVITY LAST NIGHT. ALSO...A FEW THUNDERSTORMS THAT HAVE DEVELOPED BETWEEN SAN ANGELO AND STEPHENVILLE THIS MORNING...HAVE THE POTENTIAL TO FURTHER DISRUPT THE SITUATION. HOWEVER...ENOUGH TIME LIKELY EXISTS FOR THE ATMOSPHERE TO RECOVER BY TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN WEST TEXAS LATE THIS AFTERNOON AND MOVE INTO NORTH TEXAS TONIGHT. INITIALLY...THE MAIN THREAT WILL BE HAIL...WIND...AND A FEW TORNADOES. AS THE EVENING PROGRESSES...THE STORMS WILL TEND TO BECOME ORGANIZED INTO A SQUALL LINE...MAKING THE PRIMARY HAZARD STRONG WIND AND HEAVY RAIN. EMERGENCY MANAGERS AND STORM SPOTTERS WILL LIKELY BE ACTIVATED THIS AFTERNOON AND TONIGHT. AREAS WEST OF A BOWIE...MINERAL WELLS... LAMPASAS LINE MAY BE ACTIVATED BETWEEN 4 AND 6 PM. SPOTTERS EAST OF THIS AREA...AND WEST OF A SHERMAN...DALLAS...TEMPLE LINE...MAY BE REQUIRED BETWEEN 8 AND 11 PM. ACTIVATION AFTER 1000 PM IS ANTICIPATED FOR AREAS EAST OF THE SHERMAN...DALLAS TO TEMPLE LINE.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:34 PM CDT | Tornado Warning | FWD | Hill, Johnson | 41 min |
| May 4, 9:43 PM CDT | Tornado Warning | FWD | Dallas, Johnson, Tarrant | 47 min |
| May 5, 2:24 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 51 min |
| May 5, 4:00 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 60 min |
| May 5, 4:05 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 55 min |
| May 5, 5:28 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 62 min |
| May 5, 6:02 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.